Citation: wetcat. "Trip to the Hospital: An Experience with Lamotrigine (exp113300)". Erowid.org. Jun 28, 2019. erowid.org/exp/113300
||Pharms - Lamotrigine
||(pill / tablet)
For a little bit of history, I've been dealing with depression my entire life, and that's what has unfortunately lead me to the situation that I was in. I began smoking weed in middle school, it wasn't until high school that my interest for other drugs began to expand. In my freshman year, I began smoking weed heavily, to a point that my friends began to worry about me and my academic work. I kind of shrugged it off and continued doing what I was doing. Then, when summer came, my exploration into other drugs began to take off.
I found a bottle of codeine syrup in my grandparents medicine cabinet, and mixed it with sprite and tried it that summer. I continued to sip codeine for a large part of the summer, until my friends stopped me in my tracks, voicing their concerns and asking me to stop what I was doing
my friends stopped me in my tracks, voicing their concerns and asking me to stop what I was doing
. I promised them I would, but I didn't follow through. As a last ditch effort, I tried codeine pills, but instead of the high I was used to with the syrup, I got terrible stomach aches and was vomiting for a large majority of that night. After that experience, I stopped taking those pills and codeine for a long time.
After my incident with codeine, I went back to smoking weed, mainly to just make myself happy. When my friends voiced their concerns, they suggested that if I'm going to do any recreational drugs like that, then I should just stay with weed. But once again, I got curious again and I wanted to try something different.
I got addicted to codeine very easily, as well as weed, but I think it's more of my personality that led to that. I myself have an addictive personality, as you will soon see.
It was towards the end of the summer, and I began rummaging through my parents medicine cabinet to see if I could find something that would get me high. I found a bottle of pills my mom had, labeled as "lamotrigine". After doing a quick search of "lamotrigine high" on Google, and found a answers post about it, and decided to take the risk.
Each pill is 150 mg each, so I decided to go with a "low dose" of four pills, the equivalent of 600 mg.
After an hour or so, I began to start feeling some of the effects of the pills. As I stood up from my chair to go to the bathroom, my balance was kind of weird. I kind of stumbled walking into the bathroom, and my arms and legs felt kind of tight. After sitting on the toilet for probably 15 minutes, my body decided that I can't go to the bathroom at this moment, so I went back to watch TV. I also began to notice that when I moved my head too fast, my vision would kind of blur for a second, then it would go back to normal. I felt happy, or maybe different is a better word, for when I was on them.
It would have been late July that I started taking these pills, and this continued for the next four months, increasing my dosage over time.
I remember at one point I took 6 or 7 pills, and it left me in a terrible state of nausea and lack of coordination. If I moved my head just a tiny bit, I would begin to feel nauseous and throw up. It was after this incident that I swore I would stop taking these pills.
Come around October, I was still taking the pills despite what I had told myself. I was taking at least 4 pills every couple of days, as the feeling of them would stay in my body for at least 12 hours. While I was taking these pills, I never mentioned that I was taking them to my friends, only that I was smoking weed, so they had no clue what was happening. I remember it was on a Friday, I had taken 6 pills, and laid down to go to sleep. When I woke up the next day, I thought that the effects were wearing off, and I still wanted to feel them, so I took four more pills to satisfy myself. So at this point, I've taken at least 10 pills within the span of 12 hours.
I took these pills almost 15 minutes before me and my parents left to go to my brothers baseball game. While we were driving there, the effects slowly began to come on, and it wasn't until we sat down that they began to really take effect. I asked my mom if I could go to her car to get some ibuprofen after getting a terrible headache, and she gave me her keys so I could do so.
The walk there was horrendous. As I increased the dosage on myself, I found out over time that double vision would be a big part of that. So at this point, my double vision was messing with how I was walking, and that was no good either. I remember walking down the path to the concessions, and it felt like I was all over the path, praying that none of the passing people would say anything to me, in case they would suspect I was high or that something was wrong. When I finally made it to my moms car, I unlocked it, and sat in there for what felt like forever, while I waited for my double vision to settle down.
I grabbed a couple of the ibuprofen pills and made my way back.
Walking back felt even worse than before. I felt like my whole body was being dragged in the general direction of the concession stands, but that I had no control.
When I finally got back to where my mom was sitting, she gave me a bottle of water and I drank it along with the ibuprofen. My mom asked if I was alright, insisting that I drink more water, because of how pale I looked. I assured her I was okay, that it was just a headache, but at that moment I began to feel very sick.
I stood up, and while I was doing this, I began to vomit. I ran as fast as I could to the trash can, feeling as sick as I ever have. My mom was asking if I was alright, asking for any symptoms, and I only told her that I had a headache and felt nauseous. My mom decided that we would go home, and someone in a golf cart volunteered to take us to our car.
When we finally arrived at our home, my mom was struggling to get me inside, because of the way I was walking. My feet weren't flat on the ground, my mom wasn't strong enough to carry me inside, and I could barely move without throwing up. I pleaded with her not to take me to the hospital, in the case that some test would show that I had these pills in my blood and my mom would find out that I was abusing her pills, but we went anyways.
At this point, in combination of my double vision, my vision in general was getting worse. Everything looked like a blur to me, and I was struggling to sit up properly.
We finally got to the hospital, and it was at this point that I couldn't stop throwing up. When they finally got me into a room, they had an IV put in my arm because I couldn't swallow anything long enough to keep it in my system. My nausea and double vision couldn't have been worse. At this point, I was fearing for my life. I had no idea what was going on, had never gone through any experience like this, and feared that I would die right before my mom.
The doctors asked me if I had taken anything that may have started this, and I denied it, saying I had no idea what brought all of this on, that I was a "good kid", that I've been sober all my life, never touched anything. And my mom believed that too, because I had never been caught or suspected of.
They wanted to check for any damage inside my head, so they had a CAT scan performed, and found nothing wrong. They had given me a tablet that dissolved on my tongue, and it made my double vision much better, making it possible to see things normally again. It wasn't until around 6 hours later, after I had been given many different medicines and water that I was able to eat actual food again.
I wouldn't recommend anyone to take lamotrigine recreationally. Taking it in higher doses brought on effects that I wouldn't want anyone to ever experience.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.